MAUDE Adverse Event Report: ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1008197-20
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the 6x20 mm viatrac balloon dilatation catheter (bdc) was being prepped with flushing and negative pressure applied and there were bubbles in the device.This was attempted a couple times but the bubbles were still present.Therefore, the device was not used and there was no patient involvement.A new viatrac balloon was used to complete the procedure.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported leak was not confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported leak could not be determined.Possible factors that may contribute to a leak include, but are not limited to, damage during processing of the balloon material, damage to the sidearm/inflation lumen, insufficient prep, damage to the balloon or loose connections.In this case, a conclusive cause for the reported leak could not be determined since the complaint was not confirmed during return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed report it was stated that the stopcock was exchanged during prep and then the syringe but the bubbles persisted.The balloon was inflated and no leak but still bubbles were seen.No additional information was provided.

Brand Name
VIATRAC
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21327166
Report Number2024168-2025-01378
Device Sequence Number12741268
Product Code LIT
UDI-Device Identifier08717648057144
UDI-Public(01)08717648057144(17)260930(10)4102561
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K221057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number1008197-20
Device Catalogue Number1008197-20
Device Lot Number4102561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown